Hail, Cass
- When
- July 9, 5:35 AM CST
- Where
- Cass County, 6 mi NW of Plattsmouth
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.083, -95.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 9, 1:13 AM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 213 AM CDT WED JUL 9 2003 IN THE NEAR TERM...A SEVERE CONVECTIVE COMPLEX MOVING THROUGH THE AREA EARLY THIS MORNING WAS FEEDING OFF MOIST SOUTHERLY LOW LEVEL FLOW. NETWORK PROFILERS SHOWING 850MB WINDS HAVE INCREASED AND APPROACHING 50KTS. SYSTEM SEEMS TO BE SPEEDING ALONG PRETTY WELL... SO WILL HAVE TO RE-EDIT WX GRIDS RIGHT BEFORE ZONE ISSUANCE TO REFLECT TRENDS AT THAT TIME. MEANWHILE...WATER VAPOR SATL PIX THIS MORNING DEPICTING NEARLY ZONAL PATTERN ACROSS THE NORTHERN CONUS WITH AMPLE PACIFIC MOISTURE STREAMING THROUGH THE FLOW. AREA NETWORK PROFILERS AND LATEST UAA DEPICTING AN UPPER LEVEL WAVE TRAVERSING THE NORTHERN PLAINS... HELPING TO SUSTAIN LOCAL CONVECTIVE COMPLEX. AT THE SURFACE... UNORGANIZED LOW PRESSURE WAS FOUND FROM THE SOUTHERN DAKOTAS INTO EASTERN CO WITH A WARM FRONT EXTENDING EAST FROM ABOUT EAST CENTRAL NEB TO SOUTHERN IA. HEFTY SURFACE-BASED INSTABILITY AND SHEAR FOUND IN EASTERN PORTION OF THE STATE WHERE SURFACE FEW POINTS WERE MOSTLY AROUND 70 DEG. OTHERWISE...GOING FORECAST LOOKS PRETTY GOOD NO BIG CHANGES ANTICIPATED. MODEL ENSEMBLES INDICATE PATTERN MODIFYING THROUGH THE REST OF THE WEEK WITH HIGH PRESSURE AMPLIFYING OVER THE WESTERN CONUS AND GENERAL TROFING TO THE EAST. BY THE WEEKEND...NORTHWESTERLY FLOW IS PROGGED TO BE WELL ESTABLISHED OVER THE CENTRAL PLAINS... SUGGESTING DRY WEATHER AND COOLER TEMPS ON TAP FOR THE AREA. .OMA...NONE. DEE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
311 AM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0307 AM NORTH BEND NE 70 MPH TSTM GUST
07/09/03 DODGE PATROL CAR BEING ROCKED
BACK AND FORTH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 AM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 AM FREMONT NE 63 MPH TSTM GUST
07/09/03 DODGE REPORTED BY FREMONT
AUTOMATED WEATHER
STATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
344 AM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 AM SCRIBNER NE WIND DAMAGE
07/09/03 DODGE NUMEROUS POWER LINES
DOWN IN SCRIBNER.
REPORTED BY STORM
SPOTTER.NEZ011-012-016>018-030>032-042-043-050-065-078-090745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA NE 425 AM CDT WED JUL 9 2003 TORNADO WATCH #693 THAT WAS IN EFFECT FOR...PLATTE...BOONE... COLFAX...BUTLER...SALINE...MADISON...STANTON...WAYNE...ANTELOPE... PIERCE...CEDAR...KNOX AND SEWARD COUNTIES... HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE OVER THE NEXT COUPLE HOURS...BUT THE SEVERE WEATHER THREAT HAS SUBSIDED.
IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 066>068-091200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 449 AM CDT WED JUL 9 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 694 HAS BEEN CANCELED IN EASTERN NEBRASKA AND PARTS OF WESTERN IOWA... THE FOLLOWING COUNTIES IN NEBRASKA HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 694...THURSTON...CUMING...BURT...DODGE... WASHINGTON...SAUNDERS...DOUGLAS...SARPY...LANCASTER...CASS...OTOE. THE FOLLOWING COUNTIES IN IOWA HAVE ALSO BE REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 694...MONONA...HARRISON...SHELBY... POTTAWATTAMIE. HOWEVER THESE COUNTIES IN IOWA ARE STILL UNDER SEVERE THUNDERSTORM WATCH 694 UNTIL 700 AM CDT...MILLS...MONTGOMERY...FREMONT AND PAGE.
IAZ079-080-090-091-091200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 622 AM CDT WED JUL 9 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 694 HAS BEEN CANCELED FOR PARTS OF SOUTHWEST IOWA... THE FOLLOWING COUNTIES IN IOWA HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 694...MILLS...MONTGOMERY...FREMONT AND PAGE. THE SEVERE WEATHER THREAT HAS DIMINISHED ACROSS THE AREA. HOWEVER THUNDERSTORMS ARE STILL POSSIBLE THROUGH THE MORNING WITH BRIEF HEAVY RAIN...DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL.
The Omaha radar (KOAX), 42 km away, was scanning. The volume nearest the first event began at 11:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334233.